Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Can I start taking metformin after getting my period?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Goo day doc....

First of all ... many thanks... May God give u enough strength to serve mankind n may u live long.... Amarjit is feeling much much better after her 7 days course.
She just finished her course .
Now Pleas advise when to start metformin ?

Amarjit's Husband.
Posted Tue, 1 Oct 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 32 hours later
Brief Answer:
Metformin to be initiated depending on health

Detailed Answer:
Hello XXXX and welcome.

It is wonderful to finally hear from you. Please tell me how you are feeling now? Have you enough energy to go about your routine? Have you any difficulty in passing stool or urine? Do you still feel weakness? If you have not completely recovered, then it is best to wait for a few days (3-7 days). Based on this information we shall decide on whether or not to start metformin.

It is also great to note that your menstrual cycle is normalizing, which is a good indicator to start CLOMID soon; but I would just like to wait and see how your next cycle appears. If it is normal or at least the same as the current one, then we can surely start the CLOMID from your next cycle.

Waiting for your reply, and hoping you have made a complete recovery.
God bless.
Above answer was peer-reviewed by
Follow-up: Can I start taking metformin after getting my period? 20 minutes later
Thanks doc for that swift reply.
Yes , i am feeling good now. All thanks to God n your good self.
No ..there is no problem in passing urine or stool . I am passing my stool without any problem n there are no signs of constipation.
Well .. i still am not that strong to go with my daily routines, but i do not feel weak though.
I am not able to eat food with masalas .... it causes acidity., otherwise i am good.
Answered by Dr. Shoaib Khan 3 minutes later
Brief Answer:
Best to wait 3 days

Detailed Answer:
Hello XXXX.

I am glad I could help you with your recovery.

XXXX, if you are still a little weak, it is best that your body recovers, and so does your blood sugar level; only after that we shall initiate metformin. So based on your current condition, I think it is best to wait for about 3 days.

I hope that is okay with you XXXX. Eat and rest well. Wishing you a complete recovery soon.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Can I start taking metformin after getting my period? 19 minutes later
thanks for reply doc...
ok , ill wait for another 3 days before stating with metformin.
n thanks doc for those nice words., i am taking full rest and eating good., n moreover my husband s taking good care of me.
we are so thankful to you.

thanks n best regards.
Answered by Dr. Shoaib Khan 14 minutes later
Brief Answer:
Take care, rest well

Detailed Answer:
Hello XXXX.

Thank you for that. You are indeed lucky to have such a loving husband. Please do not thank me, my reward be your good health and soon god-willing, your conception.

Please write back to me when you have achieved complete recovery and feel at your best, like you did before your illness.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor